MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMHB470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: hematoma.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision procedure with a mentor memorygel boost breast implant 470cc gel breast prosthesis developed a hematoma in her left breast post implantation.As a result, the patient underwent unilateral explantation and replacement with a mentor memorygel boost breast implant 470cc gel breast prosthesis on (b)(6) 2024.During explant surgery, it was observed that the removed breast prosthesis was ruptured.
 
Additional Manufacturer Narrative
On 17-jun-2024, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 24-jun-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant and breast hematoma.The product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak testing and microscopic examination of the returned device.Visual inspection of the returned sample determined that a tear was observed on the posterior aspect of the breast implant, measuring approximately 0.6 cm.Leak testing was performed, in accordance with mentor procedures, and no other areas of gel exposure were detected during the analysis.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have being damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Hematoma is a collection of blood within the space around the implant.Symptoms from hematoma may include swelling, pain, and bruising.If a hematoma occurs, it will most likely occur soon after surgery; however, it can occur at anytime, such as after an injury to the breast.Small hematomas may be absorbed by the body, while others may require surgery for drainage.Hematoma is a known complication associated with this procedure and is referenced in our product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19464233
Report Number1645337-2024-06694
Device Sequence Number16995492
Product Code FTR
UDI-Device Identifier10081317031137
UDI-Public10081317031137
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMHB470
Device Lot Number9987774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/17/2024
06/24/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date06/18/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite